Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 280, NWS Omaha, NE

June 29, 2005Nemaha County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 29, 2005, 9:06 PM CDT for Nemaha County, Nebraska. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2005, 9:06 PM CDT (02:06 UTC)
Expired
Jun 29, 2005, 9:25 PM CDT
In force
19 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Nemaha County, NE

The radar

The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 4:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2195 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM CDT, 6 hours 26 minutes earlier.

Area forecast discussion, Jun 29, 2:40 PM CDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
240 PM CDT WED JUN 29 2005

.DISCUSSION...
FORECAST CONCERNS INITIALLY ARE POTENTIAL FOR SEVERE STORMS THIS
AFTERNOON AND EARLY THIS EVENING...THEN LINGERING THUNDERSTORM
CHANCES OVERNIGHT...CHANCE OF PRECIP FRI NIGHT INTO MON EVE...TEMPS
THROUGHOUT THE FORECAST.

THE LATEST SWO FOR DY1 HAS MUCH OF THE FCST AREA IN A SLIGHT RISK
FOR SEVERE WITH THE MODERATE RISK FROM NRN IA INTO MN.  THE LATEST
SFC MAP HAS SFC LOW PRES FM CNTRL AND SE SD INTO NCNTRL KS.  THE
CDFNT WAS THRU ONL AND LEXINGTON...WITH THE PREFRONTAL TROF NR OFK
AND AURORA.  TEMPERATURES WERE MOSTLY IN THE UPR 80S TO LOWER 90S
WITH 100 DEG A SLN.  DEWPOINTS WERE IN THE 60S AND LOWER 70S ALONG
THE MISSOURI RIVER INTO WRN IA.  MORNING UA MAPS HAD THE H85
DEWPOINTS OF 15 TO 17 DEG C POOLED FM THE DAKOTAS INTO MN AND IA.
OAXS SOUNDING HAD A 7 DEG 850 DEWPOINT AND A 4 DEG 700MB
DEWPOINT...AND WAS SATURATED A 500MB WITH STEEP LAPSE RATE FM JUST
ABOVE THE INVERSION ABOVE 850MB.  THE AREA OF LOW PRES WAS TILTED
WESTWARD WITH THE H85 LOWS OVER THE DAKOTAS AND THE H50 MB WAS OVR
MT AND WA. 12Z H50 TEMPS WITH THE COLD POOL ALOFT WERE AROUND -15
DEG C.

THE LATEST WSR-88D RADAR MOSAIC HAS WIDELY SCT ELEVATED -SHRA AND
-TSRA FM KS INTO ERN NEB AND IA WITH THE TREND WEAKENING.  THE
ORGANIZED CONVECTION WAS TO THE N AND E FROM THE DAKOTAS INTO
MN...CNTRL AND ERN IA AND IL.

MID LEVEL TROF OVR SRN CANADA EXTENDS S INTO THE DAKOTAS...NEB AND
KS BY THIS EVENING...AND SHIFTS INTO WRN IA BY THU AM.  THE SFC FNT
OVR CNTRL NEB WILL PROGRESS THRU THE FORECAST AREA DURING THIS
TIME.  19Z SPC GRAPHICS SHOWING MOISTURE CONVERGENCE AHEAD OF THE
FRONT IN ERN NEB AND CAP EXPECTED WEAKEN THIS AFTERNOON.  H85
PROFILERS HAVE LOW LEVEL JET FM ERN KS INTO CNTRL IS WITH A SECOND
MAX FM CNTRL IA INTO MN.  FCST SOUNDINGS LOSE THE CAP BY LATE
AFTERNOON.  EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE AS THE
AFTERNOON AND EVENING PROGRESS WITH MORE ORGANIZED STORMS AHEAD OF
AND ALONG THE FNT.  SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
POSSIBLE INTO ERLY EVENING. COULD SEE SOME ADDITIONAL DEVELOPMENT
BEHIND THE FNT IN NE NEB WITH THE COLD POOL ALOFT THIS EVENING AND
LEFT SLIGHT CHC POPS THERE THRU MIDNIGHT.  H85 MOISTURE DRIES OUT
PROGRESSIVELY THROUGH 12Z.  KEPT DRY ALL BUT FAR SE DRY THU AM AND
LEFT DRY THROUGH FRI.  SLIGHTLY COOLER AIR AND BREEZY NW WINDS FRI.
HAVE HIGHS IN THE 80S BOTH THU AND FRI. MOISTURE RETURNS TO THE WRN
PLAINS FRI AFT STORMS DEVELOPING WEST...NW FLOW AND PER CORFIDI
VECTORS DROPPING SE.  HAVE PRECIP MENTIONED FRI NIGHT AND SAT WITH
ZONAL MID LEVEL FLOW PATTERN AND WEAK IMPULSE.  SUN INTO MON
EVE...THERE IS THE APPROACH OF ANOTHER SHORTWAVE TROF ACRS THE NRN
U.S.  HAVE CHC POPS...SUN AFT AND SUN NIGHT.  LOW POPS WILL NEED TO
BE REFINED IN EXTENDED WITH SFC FNT AND ZONAL MID LEVEL FLOW. ECWMF
HAS A LITTLE WRMR TEMPS...BUT LEFT EXTENDED TEMPS IN THE 80S.

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

ZAPOTOCNY
Hazardous weather outlook, Jun 29, 4:45 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT WED JUN 29 2005

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
078-088>093-301000-
BURT-CASS-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-
JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-
PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-
SHELBY IA-WASHINGTON-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF A COLD FRONT
BETWEEN FAIRBURY AND LINCOLN. ADDITIONAL THUNDERSTORM
DEVELOPMENT CAN BE EXPECTED FROM AROUND LINCOLN THROUGH TEKAMAH
AND ONAWA INTO SOUTHWEST IOWA FOR THE REMAINDER OF THE AFTERNOON INTO
EARLY EVENING. SEVERE STORMS ARE LIKELY THROUGH EARLY THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS
AFTERNOON AND THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

NEZ011-012-015>018-030>033-042-043-050-065-301000-
ANTELOPE-BOONE-BUTLER-CEDAR-COLFAX-CUMING-KNOX-MADISON-PIERCE-PLATTE-
SEWARD-STANTON-THURSTON-WAYNE-
445 PM CDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING WITH ANY
STORMS THAT DO DEVELOP MOVING OUT OF THE AREA BY SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE CHANCES FOR THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

FOBERT

In the hours before

Local storm report, Jun 29, 8:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
844 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     3 SE WALNUT             41.45N 95.18W
06/29/2005                   POTTAWATTAMIE      IA   PUBLIC

            WIND OF 60 MILES AN HOUR...LIMBS DOWN.

&&

KLISH
Local storm report, Jun 29, 8:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
850 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             EAGLE                   40.82N 96.43W
06/29/2005  1.75 INCH        CASS               NE   LAW ENFORCEMENT

&&

KLISH
Local storm report, Jun 29, 8:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             1 E RIVERTON            40.69N 95.55W
06/29/2005  1.00 INCH        FREMONT            IA   TRAINED SPOTTER

&&

KLISH
Local storm report, Jun 29, 9:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             DOUGLAS                 40.59N 96.39W
06/29/2005  0.75 INCH        OTOE               NE   TRAINED SPOTTER

&&

KLISH
Local storm report, Jun 29, 9:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
904 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 WSW MURDOCK           40.92N 96.30W
06/29/2005  1.00 INCH        CASS               NE   PUBLIC

&&

KLISH
Local storm report, Jun 29, 9:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
905 PM CDT WED JUN 29 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     RIVERTON                40.69N 95.57W
06/29/2005                   FREMONT            IA   AMATEUR RADIO

            TREE BRANCHES DOWN IN THE STREET.

&&

KLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:15 PM CDTSevere Thunderstorm WarningOAXCass26 min
Jun 29, 7:38 PM CDTSevere Thunderstorm WarningOAXOtoe37 min
Jun 29, 8:15 PM CDTSevere Thunderstorm WarningOAXOtoe45 min
Jun 29, 10:28 PM CDTSevere Thunderstorm WarningOAXNemaha32 min
Jun 29, 11:28 PM CDTSevere Thunderstorm WarningOAXGage32 min
Jun 29, 7:32 PM CDTSevere Thunderstorm WarningOAXPottawattamie45 min
Jun 29, 7:46 PM CDTSevere Thunderstorm WarningOAXShelby30 min
Jun 29, 8:39 PM CDTSevere Thunderstorm WarningOAXPage36 min
Jun 29, 9:15 PM CDTTornado WarningOAXPage30 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.